Article Text

PDF
Amiodarone toxicity presenting as pulmonary mass and peripheral neuropathy: the continuing diagnostic challenge
  1. I Azzam1,
  2. N Tov2,
  3. N Elias1,
  4. J E Naschitz1
  1. 1Department of Internal Medicine A, Bnai-Zion Medical Centre and “Rappaport Family” Faculty of Medicine, Technion-Israel Institute of Technology, Haifa, Israel
  2. 2Department of Internal Medicine C, Bnai-Zion Medical Center and “Rappaport Family” Faculty of Medicine, Technion-Israel Institute of Technology
  1. Correspondence to:
 Dr J E Naschitz
 Department of Internal Medicine A, Bnai-Zion Medical Centre, Haifa 31048, PO Box 4940, Israel; Naschitz{at}tx.technion.ac.il

Abstract

A 64 year old man receiving long term amiodarone treatment presented with dyspnea, cough, and weight loss. Radiographs and computed tomography showed a lung mass with associated multiple pulmonary nodules. Biopsies of the pulmonary mass showed foamy histiocytes without malignant cells. However, findings on FDG-PET scan were consistent with a malignant tumour. These findings on computed tomography and PET scan and the unusually late resolution of the pulmonary lesions after withdrawal of amiodarone treatment posed a challenging diagnostic problem.

  • CT, computed tomography
  • AIPT, amiodarone induced pulmonary toxicity
  • amiodarone
  • pulmonary nodules
  • peripheral neuropathy
  • FDG-PET

Statistics from Altmetric.com

Footnotes

  • Funding: none.

  • Conflicts of interest: none declared.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.